# SDR 97ZZZX3974

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N444DJ
- Make and model: Mooney M20C
- Aircraft serial: 7000075
- Engine: Lyc O360A1D
- System (JASC): 7414 · Magneto/Distributor
- Part: Cam
- Condition: Fractured
- Location: Magneto
- Part time: 60 hours
- Component: Slick, 4347
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ROUGH ENGINE OPS AND HIGH EGT.  INSPECTION REVEALED RIGHT MAGNETO CAMSHAFT FRACTURED AND SEPARATED BELOW CAM AT OUTER BUSHING.  FRACTURED SURFACE DISPLAYED EVIDENCE OF PREVIOUS FRACTURE.  SIXTY HOURS TIME SINCE NEW.  AIRCRAFT TOTAL TIME:  2,202.9 HOURS.  CORROSION WAS EVIDENT ON FRACTURE SURFACE.  FAILURE OCCURED 8-29-97.
